Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffering from unsteadiness walking, and difficulty climbing stairs. Treatment for Granulomatous Myositis?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Excellent
Answered by

Neurologist
Practicing since : 1994
Answered : 5324 Questions
Question
What treatment is recommended for Granulomatous Myositis Some features of body myositis, muscle wastage causing unsteadiness walking, and extreme difficulty climbing stairs
Posted Wed, 19 Jun 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Sudhir Kumar 3 hours later
Hi,

Thank you for posting your query.

Granulomatous myositis is an uncommon muscle disease, which leads to widespread weakness of muscles.

Steroids are the first line of treatment. It is unfortunate that you did not improve with this. In your case, other immune suppression treatments would be alternative treatment options. These include:

1. Methotrexate,
2. Azathioprine,
3. Hydroxychloroquin,
4. IV immunoglobulins,
5. Anti-TNF alpha agents (Infliximab)

Please discuss about these therapeutic options with your neurologist to decide the best one for you.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor